Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A maximum principle for $ n$-metaharmonic functions


Authors: Shui Nee Chow and D. R. Dunninger
Journal: Proc. Amer. Math. Soc. 43 (1974), 79-83
MSC: Primary 35J30
DOI: https://doi.org/10.1090/S0002-9939-1974-0330753-7
MathSciNet review: 0330753
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A class of $ n$-metaharmonic functions is shown to satisfy the inequality, $ \vert u(x)\vert \leqq k\vert u({x_0})\vert$, where $ x$ is an arbitrary point in a domain $ \bar D,{x_0}$ is some fixed point on the boundary of $ D$, and $ k$ is a constant.


References [Enhancements On Off] (What's this?)

  • [1] I. N. Vekua, New methods for solving elliptic equations, OGIZ, Moscow, 1948; English transl., Series in Appl. Math., vol. 1, North-Holland, Amsterdam; Interscience, New York, 1967. MR 11, 598; 35 #3243. MR 0034503 (11:598a)
  • [2] J. L. Massera, Contributions to stability theory, Ann. of Math. (2) 64 (1956), 182-206. MR 18, 42. MR 0079179 (18:42d)
  • [3] D. R. Dunninger, Maximum principles for solutions of some fourth order elliptic equations, J. Math. Anal. Appl. 37 (1972), 655-658. MR 0312040 (47:602)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 35J30

Retrieve articles in all journals with MSC: 35J30


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1974-0330753-7
Keywords: $ n$-metaharmonic functions, maximum principle, Liapunov stability theory
Article copyright: © Copyright 1974 American Mathematical Society

American Mathematical Society